MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva tubing separated from the adapter.The following information was provided by the initial reporter: the nurse inserted the peripheral nexiva catheter into patient¿s vein successfully.When attempted to flush the catheter, the extension tubing disconnected from the hard cased of the catheter.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the extension tubing separated from the dual port luer adapter was confirmed and the cause appeared to be manufacturing related.One 24g nexiva device was returned for investigation.The sample exhibited evidence of use.The extension tubing was completely separated from the luer adapter.Adhesive was observed on the external surface of the extension tubing.The lack of adhesive dispersion indicated that the adhesive was not likely spread between the external surface of the tubing and the internal surface of the luer adapter.A review of production records found that a quality notification was created to address the defect observed.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20246827
Report Number1710034-2024-01028
Device Sequence Number15274505
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)240429(17)270430(10)4120701
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number4120701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown